Alert archive / Alabama / Severe Thunderstorm Warnings in 2008
Severe Thunderstorm Warning 151, NWS Mobile, AL
NWS Mobile, AL issued this severe thunderstorm warning at Jun 11, 2008, 3:03 PM CDT for Monroe County, Alabama. It was in force for 27 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 11, 2008, 3:03 PM CDT (20:03 UTC)
- Expired
- Jun 11, 2008, 3:30 PM CDT
- In force
- 27 min
- Issued by
- NWS Mobile, AL
- Area
- Storm-based polygon
County Monroe County, AL
The radar
The Mobile radar (KMOB), 121 km from the middle of the area, began a volume at 20:06 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Birmingham, AL (KBMX), launched 12:00Z, 8.1 hours before the alert went out and 200 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 411 J/kg
- Mixed-layer CIN
- -43 J/kg
- Mixed-layer LCL
- 970 m above ground
- 0-6 km bulk shear
- 6 kt
- 0-1 km storm-relative helicity
- 4 m²/s²
- 0-3 km storm-relative helicity
- 27 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS54 KMOB 112003
SVRMOB
ALC099-112030-
/O.NEW.KMOB.SV.W.0151.080611T2003Z-080611T2030Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MOBILE AL
303 PM CDT WED JUN 11 2008
THE NATIONAL WEATHER SERVICE IN MOBILE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
CENTRAL MONROE COUNTY IN SOUTH CENTRAL ALABAMA...
THIS INCLUDES THE CITY OF MONROEVILLE...
* UNTIL 330 PM CDT
* AT 259 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR
EXCEL...OR ABOUT 7 MILES SOUTH OF MONROEVILLE...AND MOVING
NORTHWEST AT 7 MPH.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
EXCEL BY 310 PM CDT...
FRISCO CITY AND MONROEVILLE BY 330 PM CDT...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF
YOUR HOME OR BUSINESS. THIS STORM HAS THE POTENTIAL TO CAUSE SERIOUS
INJURY AND SIGNIFICANT DAMAGE TO PROPERTY.
LAT...LON 3147 8742 3153 8733 3146 8723 3138 8732
3140 8739
TIME...MOT...LOC 2003Z 141DEG 6KT 3143 8732
$$1 follow-up statement
000
WWUS54 KMOB 112027
SVSMOB
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOBILE AL
326 PM CDT WED JUN 11 2008
ALC099-112035-
/O.EXP.KMOB.SV.W.0151.000000T0000Z-080611T2030Z/
MONROE AL-
326 PM CDT WED JUN 11 2008
...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL MONROE COUNTY WILL BE
ALLOWED TO EXPIRE AT 330 PM CDT...
THE THUNDERSTORM JUST SOUTH OF MONROEVILLE THAT PROMPTED THE SEVERE
THUNDERSTORM WARNING IS WEAKENING BELOW SEVERE LIMITS...BUT STILL
LIKELY PRODUCING GUSTY WINDS AROUND 35 MPH...IN ADDITION TO FREQUENT
LIGHTNING AND LOCALLY HEAVY RAINS.
LAT...LON 3147 8742 3153 8733 3146 8723 3138 8732
3140 8739
TIME...MOT...LOC 2025Z 141DEG 6KT 3146 8735
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Mobile, AL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 11, 4:15 AM CDT, 10 hours 48 minutes earlier.
Area forecast discussion, Jun 11, 4:15 AM CDT, 10 hours 48 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MOBILE AL 415 AM CDT WED JUN 11 2008 .SHORT TERM...(TODAY AND TONIGHT)...LITTLE CHANGE IN TODAYS SYNOPTIC PATTERN FROM 24 HOURS AGO. WEAK SURFACE HIGH PRESSURE WITH A WEAK H5 LOW OVERHEAD...MORE LIKE THE COL AREA IN BETWEEN TWO UPPER HIGHS. SOME COASTAL SHOWERS AND ISOLATED THUNDERSTORMS ROAMING EAST ACROSS THE COASTAL WATERS AND OCCASIONALLY JUST TAPPING THE BEACH EARLY THIS MORNING WILL DEVELOP INLAND AS THE MORNING HEATS UP. AS EXPECTED YESTERDAY...HAD SOME LOCALLY HEAVY RAIN AND FEROCIOUS LIGHTNING ON TUESDAY AND WILL HAVE SIMILAR CONDITIONS TODAY. SOME OF THE SPOTS THAT RECEIVED A THUNDERSTORM TUESDAY MAY GET ANOTHER ONE TODAY OR THEY MAY NOT...THATS THE NATURE OF SUMMER CONVECTION. DO THINK THAT DEVELOPMENT WILL START ALONG INTERSTATE 10 JUST BEFORE NOON AND THEN DRIFT NORTH DURING THE AFTERNOON. /11 THIS AFTERNOONS WET MICROBURST RISK...MODERATE .LONG TERM...(THURSDAY THROUGH TUESDAY)...ABUNDANT DEEP LAYER MOISTURE ALONG WITH A TUTT LOW OVER NORTHERN FLORIDA AND WEAK TROUGH IN THE AREA WILL AGAIN LEAD TO ACTIVE CONVECTION ALONG THE SEABREEZE ON THURSDAY. RAIN CHANCES CONTINUE TO INCREASE LATE IN THE WEEK INTO THE WEEKEND AS A TROUGH MOVES TOWARD THE EAST COAST FRIDAY INTO SATURDAY AND PW VALUES CLIMB ABOVE 2 INCHES. THIS WILL SEND A WEAK COLD FRONT SOUTHWARD INTO THE AREA ON SATURDAY LEADING TO AN ADDITIONAL FOCUS FOR SHOWERS AND THUNDERSTORMS. CLOUDS AND PRECIPITATION WILL CONTINUE TO HOLD TEMPS DOWN TO NEAR OR SLIGHTLY BELOW CLIMATOLOGY. THE UPPER TROUGH IS FORECAST TO AMPLIFY DOWN THE EAST COAST DURING THE FIRST PART OF NEXT WEEK SENDING THE COLD FRONT THROUGH THE REGION. IF THIS WERE TO OCCUR...A DRIER AIRMASS WOULD FILTER INTO THE AREA ON MONDAY AND TUESDAY KNOCKING POPS BACK DOWN BELOW CLIMO AND ALLOWING TEMPS TO WARM TO ABOVE NORMAL. THIS BEARS WATCHING...CONSIDERING THE TIME OF YEAR...AS IT IS RARE TO GET A FRONT COMPLETELY THROUGH THE SOUTHEAST IN JUNE. /13 && .MARINE...A SURFACE RIDGE WILL REMAIN ACROSS THE MARINE AREA INTO FRIDAY THEN A PIECE OF THE RIDGE BREAKS OFF AND A WEAK HIGH PRESSURE CENTER IS LEFT OVER THE NORTHERN GULF OF MEXICO. THE MOSTLY SOUTH AND SOUTHEAST WINDS THE REMAINDER OF THIS WEEK WILL BECOME NORTH AND NORTHWEST ON THE WEEKEND AS THE HIGH PRESSURE DEVELOPS. WILL STILL LIKELY BE AN AFTERNOON SEA BREEZE NEAR THE COAST ON THE WEEKEND. A CONTINUATION OF LATE NIGHT AND MORNING SHOWERS AND THUNDERSTORMS OVER THE MARINE AREA. SEAS GENERALLY 1 TO 3 FEET BUT LOCALLY HIGHER IN AND NEAR THUNDERSTORMS. /11 && .PRELIMINARY POINT TEMPS/POPS... MOBILE 88 71 89 72 / 50 20 40 20 PENSACOLA 88 74 87 74 / 50 20 50 20 DESTIN 87 75 88 76 / 50 20 50 20 EVERGREEN 89 69 90 70 / 50 20 50 20 WAYNESBORO 89 69 91 70 / 40 10 50 20 CAMDEN 89 69 91 71 / 40 10 50 20 && .MOB WATCHES/WARNINGS/ADVISORIES... AL...NONE. FL...NONE. MS...NONE. GM...NONE. && 11.DF 13.JC
Hazardous weather outlook, Jun 11, 1:05 PM CDT, 1 hour 58 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE MOBILE AL 105 PM CDT WED JUN 11 2008 ALZ051>064-FLZ001>006-GMZ630-650-655-670-675-MSZ067-075-076-078- 079-121200- CHOCTAW-WASHINGTON-CLARKE-WILCOX-MONROE-CONECUH-BUTLER-CRENSHAW- ESCAMBIA-COVINGTON-UPPER MOBILE-UPPER BALDWIN-LOWER MOBILE- LOWER BALDWIN-INLAND ESCAMBIA-COASTAL ESCAMBIA-INLAND SANTA ROSA- COASTAL SANTA ROSA-INLAND OKALOOSA-COASTAL OKALOOSA-MOBILE BAY- COASTAL WATERS FROM PENSACOLA FL TO PASCAGOULA MS OUT 20 NM- COASTAL WATERS FROM DESTIN TO PENSACOLA FL OUT 20 NM- WATERS FROM PENSACOLA FL TO PASCAGOULA MS FROM 20 TO 60 NM- WATERS FROM DESTIN TO PENSACOLA FL FROM 20 TO 60 NM-WAYNE-PERRY- GREENE-STONE-GEORGE- 105 PM CDT WED JUN 11 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL AND SOUTHWEST ALABAMA...NORTHWEST FLORIDA AND INLAND SOUTHEAST MISSISSIPPI. THE COASTAL WATERS OF ALABAMA AND NORTHWEST FLORIDA. .DAY ONE...REST OF TODAY AND TONIGHT. SCATTERED THUNDERSTORMS WILL DEVELOP ALONG THE SEABREEZE AND MOVE INLAND ACROSS THE REGION THROUGH THE REMAINDER OF THE AFTERNOON AND EARLY EVENING HOURS. ISOALTED STRONGER THUNDERSTORMS WILL DEVELOP PERIODICALLY...WITH SUDDEN WIND GUSTS AROUND 45 MPH...FREQUENT LIGHTNING STRIKES...HEAVY RAINS...AND SMALL HAIL BEING THE PRIMARY HAZARD. AN ISOLATED SEVERE THUNDERSTORM WITH DAMAGING WINDS TO NEAR 60 MPH AND HAIL TO NICKEL SIZE WILL BE POSSIBLE IN THE MID TO LATE AFTERNOON HOURS. THE THUNDERSTORMS SHOULD DIMINISH IN COVERAGE AND INTENSITY DURING THE EARLY EVENING HOURS. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED TO BE MORE NUMEROUS FRIDAY AND SATURDAY AFTERNOONS. A FEW STORMS WILL BE CAPABLE OF PRODUCING STRONG GUSTY WINDS...HEAVY RAIN AND FREQUENT LIGHTNING. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT IS NOT EXPECTED AT THIS TIME.
In the hours before
Special weather statement, Jun 11, 1:33 PM CDT, 1 hour 30 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MOBILE AL 133 PM CDT WED JUN 11 2008 MSZ075-076-111900- PERRY-GREENE- 133 PM CDT WED JUN 11 2008 ...A STRONG THUNDERSTORM IS BEING DETECTED OVER PERRY AND GREENE COUNTIES... AT 133 PM CDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A THUNDERSTORM 3 MILES SOUTHWEST OF AVERA...MOVING NORTHWEST AT 8 MPH. THE THUNDERSTORM WILL AFFECT AREAS IN AND AROUND... AVERA...BOTHWELL AND SAND HILL THROUGH 200 PM CDT. THE PRIMARY THREATS FROM THIS STORM ARE SMALL HAIL...FREQUENT CLOUD TO GROUND LIGHTNING STRIKES...AND WIND GUSTS AROUND 45 MPH...WHICH COULD DOWN TREE LIMBS AND BLOW AROUND UNSECURED SMALL OBJECTS. PERSONS IN OUTDOOR ACTIVITIES NEAR THIS THUNDERSTORM SEEK SHELTER IN A SAFE HOME OR BUILDING UNTIL THE STORM HAS PASSED. THIS STORM COULD PRODUCE RAINFALL AMOUNTS OF TWO TO THREE INCHES IN A SHORT PERIOD OF TIME...RESULTING IN BRIEF PONDING OF WATER AROUND LOW LYING AREAS. REMEMBER...DO NOT DRIVE YOUR VEHICLE INTO WATER COVERED ROADWAYS. THE DEPTH MAY BE TOO GREAT TO ALLOW A SAFE CROSSING.
Special weather statement, Jun 11, 2:20 PM CDT, 43 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MOBILE AL 220 PM CDT WED JUN 11 2008 MSZ067-111945- WAYNE- 220 PM CDT WED JUN 11 2008 ...STRONG THUNDERSTORMS ARE BEING DETECTED OVER SOUTHWESTERN WAYNE COUNTY... AT 220 PM CDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A CLUSTER OF STRONG THUNDERSTORMS FROM 5 MILES NORTHWEST OF MULBERRY TO 4 MILES EAST OF MULBERRY...MOVING NORTHWEST AT 8 MPH. THE LINE OF STORMS WILL AFFECT AREAS IN AND AROUND... STRENGTHFORD THROUGH 245 PM CDT. THE PRIMARY THREATS FROM THESE STORMS ARE SMALL HAIL...DANGEROUS CLOUD TO GROUND LIGHTNING...AND WIND GUSTS OF 35 TO 45 MPH...WHICH COULD DOWN TREE LIMBS AND BLOW AROUND UNSECURED SMALL OBJECTS. PERSONS IN OUTDOOR ACTIVITIES NEAR THESE STORMS SHOULD SEEK SAFE SHELTER IN A HOME OR BUILDING UNTIL THESE STORMS HAVE PASSED. THESE STORMS COULD PRODUCE RAINFALL AMOUNTS OF TWO TO THREE INCHES IN A SHORT PERIOD OF TIME...RESULTING IN BRIEF PONDING OF WATER AROUND LOW LYING AREAS. REMEMBER...DO NOT DRIVE YOUR VEHICLE INTO WATER COVERED ROADWAYS. THE DEPTH MAY BE TOO GREAT TO ALLOW A SAFE CROSSING.
Special weather statement, Jun 11, 2:33 PM CDT, 30 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MOBILE AL 233 PM CDT WED JUN 11 2008 ALZ062-064-112015- UPPER BALDWIN-LOWER BALDWIN- INCLUDING THE CITIES OF...BAY MINETTE... 233 PM CDT WED JUN 11 2008 ...SCATTERED STRONG THUNDERSTORMS ARE BEING DETECTED OVER BALDWIN COUNTY... AT 233 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED SEVERAL CLUSTERS OF THUNDERSTORMS DEVELOPING FROM BAY MINETTE SOUTHWARD TO JUST NORTH OF ROBERTSDALE. THE STRONGEST STORM WAS INDICATED 3 MILES NORTH OF LOXLEY...MOVING NORTH AT 8 MPH. THE STRONGER THUNDERSTORMS WILL AFFECT AREAS IN AND AROUND...STEELWOOD...STAPLETON AND WHITEHOUSE FORKS THROUGH 315 PM CDT. THE PRIMARY THREATS FROM THESE STORMS ARE SMALL HAIL...DANGEROUS CLOUD TO GROUND LIGHTNING...AND WIND GUSTS AROUND 45 MPH...WHICH COULD DOWN TREE LIMBS AND BLOW AROUND UNSECURED SMALL OBJECTS. PERSONS IN OUTDOOR ACTIVITIES NEAR THESE STORMS SHOULD SEEK SAFE SHELTER IN A HOME OR BUILDING UNTIL THE STORM HAS PASSED. THESE STORMS COULD PRODUCE RAINFALL AMOUNTS OF TWO TO THREE INCHES IN A SHORT PERIOD OF TIME...RESULTING IN BRIEF PONDING OF WATER AROUND LOW LYING AREAS. REMEMBER...DO NOT DRIVE YOUR VEHICLE INTO WATER COVERED ROADWAYS. THE DEPTH MAY BE TOO GREAT TO ALLOW A SAFE CROSSING.
Special weather statement, Jun 11, 2:39 PM CDT, 24 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MOBILE AL 239 PM CDT WED JUN 11 2008 ALZ054-055-112015- MONROE-WILCOX- 239 PM CDT WED JUN 11 2008 ...A STRONG THUNDERSTORM IS BEING DETECTED OVER EXTREME NORTHERN MONROE AND SOUTHERN WILCOX COUNTIES... AT 238 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM NEAR CHESTNUT...MOVING NORTHWEST AT 8 MPH. THE THUNDERSTORM WILL AFFECT AREAS IN AND AROUND... FATAMA...VREDENBURGH AND BELLVIEW THROUGH 315 PM CDT. THE PRIMARY THREATS FROM THIS STORM ARE SMALL HAIL...DANGEROUS CLOUD TO GROUND LIGHTNING... AND WIND GUSTS NEAR 45 MPH...WHICH COULD DOWN TREE LIMBS AND BLOW AROUND UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE HOME OR BUILDING UNTIL THE STORM HAS PASSED. THIS STORM COULD PRODUCE RAINFALL AMOUNTS OF TWO TO THREE INCHES IN A SHORT PERIOD OF TIME...RESULTING IN BRIEF PONDING OF WATER AROUND LOW LYING AREAS. REMEMBER...DO NOT DRIVE YOUR VEHICLE INTO WATER COVERED ROADWAYS. THE DEPTH MAY BE TOO GREAT TO ALLOW A SAFE CROSSING.
The office that day
Everything else NWS Mobile, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 10, 7:16 PM CDT | Special Marine Warning | MOB | 29 min |
Nearby
Severe Thunderstorm Warnings in Alabama, 2008Every severe thunderstorm warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.